Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 17, NWS Lubbock, TX

April 4, 2001Terry County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 4, 2001, 9:47 PM CDT for Terry County, Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 4, 2001, 9:47 PM CDT (02:47 UTC)
Expired
Apr 4, 2001, 10:30 PM CDT
In force
43 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Terry County, TX

What was reported inside it

TimeReportWhereRemark
Apr 4, 10:10 PM CDTHail 1.75Meadow, TXGolfball size hail was reported in town by law enforcement officials.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 2.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2001-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1780 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2001-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1780 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
2069 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 050247
SVRLBB
TXC445-050330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
947 PM CDT WED APR 4 2001

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TERRY COUNTY IN NORTHWEST TEXAS

* UNTIL 1030 PM CDT

* AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES WEST OF UNION...OR ABOUT 12 MILES EAST
  OF SEAGRAVES...MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  UNION...
  BROWNFIELD...

HAIL UP TO NICKLE SIZE WILL BE POSSIBLE.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 4 2 6 0.

LAT...LON 3297 10251 3298 10210 3336 10210 3338 10247

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 9:10 PM CDT, 37 minutes earlier.

Area forecast discussion, Apr 4, 9:10 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
910 PM CDT WED APR 4 2001

ZONES UPDATED TO ADD MENITON OF THUNDERSTORMS OVER WESTERN PORTIONS
OF THE SOUTH PLAINS. DRYLINE CONTINUES TO RETREAT WESTWARD THIS
EVENING AND NOW NEARLY TO THE TEXAS/NEW MEXICO STATE LINE. DEW
POINTS CONTINUE TO INCREASE AND NOW IN THE MID TO UPPER 60S OVER THE
AREA. THERE MAY BE AN ISOLATED THUNDERSTORM THAT COULD BECOME
SEVERE...SEE SPC SWODY1 BUT WILL HOLD OFF ON MENTION OF SEVERE AT
THIS TIME...WILL CONTINUE TO MONITOR TREND. HAVE ALSO ADJUSTED WIND
DIRECTION IN A FEW AREAS AS DIRECTION HAS BECOME MORE SOUTHEAST.

UPPER LEVEL LOW CONTINUES TO SPIN OFF THE CALIFORNIA COAS)T THIS
EVENING AND MODELS CONTINUE TO SHOW SYSTEM TO MOVE INTO THE DESERT
SOUTHWEST LATE IN THE DAY THURSDAY.

.LUB...NONE.

XI

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 9:28 PM CDTSevere Thunderstorm WarningLUBHockley47 min
Apr 4, 10:04 PM CDTSevere Thunderstorm WarningLUBHale, Lubbock41 min
Apr 4, 10:16 PM CDTSevere Thunderstorm WarningLUBHockley29 min
Apr 4, 10:37 PM CDTSevere Thunderstorm WarningLUBTerry38 min
Apr 4, 11:17 PM CDTSevere Thunderstorm WarningLUBLynn43 min
Apr 4, 11:24 PM CDTSevere Thunderstorm WarningLUBHale51 min
Apr 5, 12:11 AM CDTSevere Thunderstorm WarningLUBHale, Swisher49 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.